BACKGROUND: Genital self-mutilation is a well-known phenomenon in patients with schizophrenia and has occasionally been described in patients with personality disorders or transsexuality. However, literature just provides few cases of genital self-mutilation related to the use of psychotropic substances. CASE DESCRIPTION: A previously mentally healthy man (age, 32 years) performed manual amputation of both testes after first use of lysergic acid diethylamide in combination with alcohol consumption. Follow-up examination 6 month after the event did not reveal the development of a psychiatric disorder. CONCLUSIONS: This report shows that a first and single use of lysergic acid diethylamide in combination with alcohol can cause intoxication with dramatic consequences.
No takes yet. Share an insight, caveat, or question.
Blacha et al. (2012) studied this question.
Synapse has enriched 5 related papers. Consider them for comparative context: